MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER 2.5 I M PLUG 16MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER 2.5 I M PLUG 16MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 09390116
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into vendor stock with no reported discrepancies.There have been no other similar events for the lot referenced.Device not available.
 
Event or Problem Description
Stryker sales representative reported that 2 cement restrictors broke during insertion.The first time the restrictor split, the surgeon had to manually remove each of the pieces.These were successfully removed from the patient.The second time, on advice from senior surgeon, he opted to leave the restrictor in.The top broke off this particular one but it was so well fixed it was proving difficult to remove.Two different introducers were used.These have been used without issue in previous surgeries.
 
Additional Manufacturer Narrative
An event regarding a fractured device involving an exeter bone plug was reported.The event was confirmed by a photograph provided.Conclusions: the exact cause of the event could not be determined with the available information.Return of the reported device for evaluation is required to complete the investigation for determining the root cause.No further investigation for this event is possible at this time as the device was not received by stryker.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
EXETER 2.5 I M PLUG 16MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6287305
Report Number0002249697-2017-00361
Device Sequence Number30938
Product Code JDI
UDI-Device Identifier04546540167248
UDI-Public(01)04546540167248(11)150720(17)200731(10)L8415
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K980843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number09390116
Device Lot NumberL8415
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/30/2017
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;